Duke Mathematical Journal
- Duke Math. J.
- Volume 167, Number 8 (2018), 1433-1471.
The Sard conjecture on Martinet surfaces
Given a totally nonholonomic distribution of rank on a -dimensional manifold, we investigate the size of the set of points that can be reached by singular horizontal paths starting from the same point. In this setting, by the Sard conjecture, that set should be a subset of the so-called Martinet surface of -dimensional Hausdorff measure zero. We prove that the conjecture holds in the case where the Martinet surface is smooth. Moreover, we address the case of singular real-analytic Martinet surfaces, and we show that the result holds true under an assumption of nontransversality of the distribution on the singular set of the Martinet surface. Our methods rely on the control of the divergence of vector fields generating the trace of the distribution on the Martinet surface and some techniques of resolution of singularities.
Duke Math. J., Volume 167, Number 8 (2018), 1433-1471.
Received: 20 August 2016
Revised: 6 October 2017
First available in Project Euclid: 3 March 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Belotto da Silva, André; Rifford, Ludovic. The Sard conjecture on Martinet surfaces. Duke Math. J. 167 (2018), no. 8, 1433--1471. doi:10.1215/00127094-2017-0058. https://projecteuclid.org/euclid.dmj/1520046164